Home Day to day



Vertigo on Arimidex or other AIs? Who's suddenly 'got it'?

arpiearpie Mid North Coast, NSWMember Posts: 6,242
Has anyone on AIs experienced Vertigo?

I'd always thought it a minor complaint ..... but yesterday it hit me big-time & I felt HORRIBLE!  

I've been on AIs for 2.5 years (letrozole 6 weeks, Exemestane 6 months, Anastrozole 2 years) & recently had a couple of episodes at night when getting up to go to the loo .... feeling dizzy & wobbly on my legs - but it passed.

Yesterday morning, it started in earnest even before I got out of bed. Dizzy, Nauseous, disoriented & 'crabbing sideways' instead of walking straight ahead ... and just feeling 'really off'!

The Dr has given me Stemetil for the nausea.

There is a manoeuvre called the Epley Manoeuvre - has anyone tried it, to realign the crystals in the ear?  It can make you may be quite nauseous (and even vomit) so have a tub handy ...

Here’s a good one for explaining why we get it …… a bit technical but the culprits, (the ‘crystals’) are mentioned about the 4min 50sec mark.

My sister sent me this link:

Or you can have a go at doing it 'to yourself' ..... but should have your first procedure with a professional, so you know what to expect.
https://cdn2.hubspot.net/hubfs/6063852/Documents/vertigo-remedy-english.pdf

Or this one to show how the moving the head moves the crystal

Comments

  • AfraserAfraser MelbourneMember Posts: 3,974
    Sounds like vertigo - especially after getting up - but I assume you have also checked your blood pressure? 

    I’ve been on an AI for over seven years and no issues with vertigo but as you know, the list of possible side effects is extensive! Best wishes. 
  • PV123PV123 Member Posts: 202
    Hi @arpie

    I had very bad vertigo a couple of months after starting femara.  I had the really bad one where you sway side to side.  I had stemetil and did the manoeuvre called Brandt Darhoff exercise for weeks.  

    https://www.uofmhealth.org/health-library/hw205649

    I didn’t do the epley because I did not want to see a physio due to covid.  I still get dizzy spells occasionally but nothing like the first one.
  • arpiearpie Mid North Coast, NSWMember Posts: 6,242
    Thanks ladies - yes, the GP checked my BP a couple of times & also my ears for wax etc  ...

    I hadn't heard of the Brandt Darhoff exercise so I'll look at that one too!!  Many thanks @PV123 - I hope you've got it under control now!  It is really horrible, isn't it?  

  • iserbrowniserbrown Regional VictoriaMember Posts: 5,142
    edited October 2020
    Yes to the side effect Vertigo.  My body has adjusted so the dizziness and nausea are rare now. It started when I changed to Letrozole.  I have Stemitil in the drawer if needed.

    Hope it settles
    Take care 
  • GlemmisGlemmis Member Posts: 339
    I have been on Letrozole for 3 and a half years & had an attack of positional vertigo a few months ago at 4.00am. My husband performed the Epley manoeuvre which made me violently sick but I improved enough to see a doctor later that day & she repeated it. I have been fine since. I had positional vertigo for the first time over 10 years ago so not sure if this recent one is related to that or Letrozole. I work for an ENT surgeon & she said to call her if it happens again. 
  • arpiearpie Mid North Coast, NSWMember Posts: 6,242
    I am feeling much better today, just a little light headed.

    So the Brandt Darhoff exercise seems less ‘frantic’ than the do it yourself Epley ....
    https://www.healthline.com/health/fitness-exercise/brandt-daroff-exercises
  • bell59bell59 MelbourneMember Posts: 18
    New to network Very helpful knowing others with this problem as oncologist brushed me off  saying it is not a symptom of AIs( it is) Have had positional vertigo few yrs ago and used epley manoevre but only worked if can tell which ear is problem. this time not so effective. Got pos. vert after brst reconstruction 5 weeks after op. thought it was from sleeping upright fir month then laying down more but has returned low key when started letrozole  and bit vague-different - not a specific ear- so not sure it is the crystals.( still there 8 mths on) . It did subside to a tolerable level. 
  • arpiearpie Mid North Coast, NSWMember Posts: 6,242
    Sorry to hear that @bell59 ... it is such a pain! Yet Some professionals actually say you SHOULD sleep ‘sitting up’!

    i will be adding it to a ‘side effects’ chart that I am regularly updating!
Sign In or Register to comment.